Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 709, NWS Norman, OK

August 26, 2009Grady County, McClain County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 26, 2009, 11:58 PM CDT for Grady County, McClain County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2009, 11:58 PM CDT (04:58 UTC)
Expired
Aug 27, 2009, 1:00 AM CDT
In force
62 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Grady County, OK, McClain County, OK

The radar

The Norman radar (KTLX), 50 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:01 PM CDT, 8 hours 57 minutes earlier.

Area forecast discussion, Aug 26, 3:01 PM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CDT WED AUG 26 2009

.DISCUSSION...
SHOWER ACTIVITY IN FAR SOUTHWEST OK AND WESTERN NORTH TX IS
EXPECTED TO REMAIN BELOW SEVERE LEVELS THIS AFTERNOON. A SHORT
WAVE TROUGH EVIDENT ON WATER VAPOR IMAGERY NEAR THE CO/KS BORDER AT
THE PRESENT TIME IS EXPECTED TO MOVE SLOWLY EASTWARD AND SOUTHWARD
TOWARD THE CWA THIS EVENING AND OVERNIGHT. CONVERGENCE ALONG A
COLD FRONT NOW LOCATED IN NORTHWEST OK...COMBINED WITH THE LIFT
RESULTING FROM THE TROUGH...SHOULD BE ENOUGH TO GENERATE
THUNDERSTORMS. THESE STORMS WILL BE IN AN ENVIRONMENT
CHARACTERIZED BY SUFFICIENT INSTABILITY AND SHEAR FOR THE
POSSIBILITY OF A FEW MARGINALLY SEVERE STORMS LATE THIS AFTERNOON
INTO THIS EVENING. FURTHER STORMS MAY INITIATE ALONG A STRONG
MOISTURE GRADIENT IN WEST CENTRAL OK.

RAIN CHANCES WILL DECREASE BEHIND THE FRONT THURSDAY AND THURSDAY
NIGHT...WITH A COOLER AND DRIER AIRMASS STILL EXPECTED TO FILTER
INTO THE AREA. NO CHANGES WERE MADE TO THE EXTENDED FORECAST THIS
AFTERNOON. THUNDERSTORM CHANCES ARE EXPECTED TO RETURN BY EARLY
NEXT WEEK.

TAYLOR

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  86  64  91 /  50  30  20   0
HOBART OK         71  92  66  92 /  30  20  10   0
WICHITA FALLS TX  73  91  68  95 /  30  20  20   0
GAGE OK           63  87  58  90 /  30  10  10   0
PONCA CITY OK     66  82  62  87 /  60  30  20   0
DURANT OK         70  88  67  87 /  40  30  30   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/03
Hazardous weather outlook, Aug 26, 9:15 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT WED AUG 26 2009

OKZ004>048-050>052-TXZ083>090-271000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
915 PM CDT WED AUG 26 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A WEAK COLD FRONT WILL MOVE SLOWLY ACROSS THE CENTRAL PART OF
OKLAHOMA TONIGHT. VERTICAL TEMPERATURE PROFILE WILL BECOME MORE
FAVORABLE THROUGH THE NIGHT FOR THE DEVELOPMENT OF THUNDERSTORMS
WHEN AN UPPER TROUGH APPROACHES FROM THE NORTHWEST. A VERY MOIST
ATMOSPHERE EAST OF THE FRONTAL BOUNDARY WILL SUPPORT AND HELP
SUSTAIN THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THURSDAY AS THE
COLD FRONT AND AN UPPER LEVEL STORM SYSTEM CONTINUE TO MOVE
SOUTHEAST ACROSS THE AREA. A FEW OF THE STORMS OVER PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS... COULD
AGAIN APPROACH SEVERE LEVELS. THE CHANCE FOR THUNDERSTORMS WILL
DIMINISH FROM NORTHWEST TO SOUTHEAST BY LATE THURSDAY NIGHT AS THE
UPPER DISTURBANCE MOVES SOUTHEAST OF THE AREA. THERE WILL ALSO BE A
SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.

In the hours before

Local storm report, Aug 26, 10:15 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT WED AUG 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     NEWCASTLE               35.25N 97.60W
08/26/2009  E60 MPH          MCCLAIN            OK   PUBLIC

&&

DW
Special weather statement, Aug 26, 10:47 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1047 PM CDT WED AUG 26 2009

OKZ022-023-035-270400-
CADDO OK-WASHITA OK-KIOWA OK-
1047 PM CDT WED AUG 26 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...KIOWA AND WASHITA
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTH OF
ALBERT TO 13 MILES SOUTH OF GOTEBO AT 1047 PM CDT...MOVING NORTHEAST
AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

LAT...LON 3535 9823 3488 9842 3491 9916 3535 9871

30
Special weather statement, Aug 26, 10:55 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT WED AUG 26 2009

OKZ038-044-270415-
COTTON OK-COMANCHE OK-
1055 PM CDT WED AUG 26 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND COTTON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF GERONIMO AT
1055 PM CDT...MOVING NORTHEAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

LAT...LON 3448 9848 3464 9822 3446 9814 3444 9814
      3433 9836

30
Local storm report, Aug 26, 11:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT WED AUG 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     4 NNW FORT COBB         35.15N 98.47W
08/26/2009  M61 MPH          CADDO              OK   MESONET

1135 PM     TSTM WND GST     4 NNW FORT COBB         35.15N 98.47W
08/26/2009  E76 MPH          CADDO              OK   MESONET

&&

DW
Special weather statement, Aug 26, 11:46 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1146 PM CDT WED AUG 26 2009

OKZ027-038-039-044-270515-
GRADY OK-COTTON OK-COMANCHE OK-STEPHENS OK-
1146 PM CDT WED AUG 26 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...COTTON...GRADY
AND STEPHENS COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM STERLING TO 4 MILES
NORTHEAST OF WAURIKA LAKE AT 1147 PM CDT...MOVING NORTHEAST AT 20
MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

LAT...LON 3485 9784 3432 9784 3430 9816 3485 9832

30
Local storm report, Aug 26, 11:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1156 PM CDT WED AUG 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             5 W ANADARKO            35.07N 98.33W
08/26/2009  E1.00 INCH       CADDO              OK   TRAINED SPOTTER

            HWY 9 AND 2620 VIA CADDO NATION EM

&&

DW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:08 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major67 min
Aug 26, 7:11 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma27 min
Aug 26, 8:05 PM CDTAreal Flood AdvisoryOUNAlfalfa, Garfield, Grant3 hr
Aug 26, 8:12 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble50 min
Aug 26, 8:21 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Major39 min
Aug 26, 8:50 PM CDTSevere Thunderstorm WarningOUNGarfield, Lincoln, Logan, Noble, Payne55 min
Aug 26, 9:09 PM CDTSevere Thunderstorm WarningOUNGrady, McClain51 min
Aug 26, 9:11 PM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma49 min
Aug 26, 9:51 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain54 min
Aug 26, 10:19 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma41 min
Aug 26, 10:45 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie36 min
Aug 26, 10:50 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita40 min
Aug 26, 11:04 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie56 min
Aug 26, 11:20 PM CDTAreal Flood AdvisoryOUNCaddo3 hr
Aug 26, 11:30 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady60 min
Aug 27, 12:14 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, Stephens46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.